Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 16, NWS Shreveport, LA

March 27, 2014Bossier Parish, Caddo Parish, De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 2014, 3:47 PM CDT for Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2014, 3:47 PM CDT (20:47 UTC)
Expired
Mar 27, 2014, 4:30 PM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 27 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 567 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
567 m²/s²
0-3 km storm-relative helicity
556 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WUUS54 KSHV 272047
SVRSHV
LAC015-017-031-272130-
/O.NEW.KSHV.SV.W.0016.140327T2047Z-140327T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
347 PM CDT THU MAR 27 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
  SOUTHERN CADDO PARISH IN NORTHWEST LOUISIANA...
  NORTHWESTERN DE SOTO PARISH IN NORTHWEST LOUISIANA...

* UNTIL 430 PM CDT

* AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
  STONEWALL...OR 16 MILES NORTHWEST OF MANSFIELD...AND MOVING
  NORTHEAST AT 70 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HAUGHTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3204 9394 3217 9405 3221 9405 3261 9347
      3229 9343 3224 9354 3223 9360 3221 9360
TIME...MOT...LOC 2047Z 235DEG 59KT 3218 9389

$$

24
1 follow-up statement
243 
WWUS54 KSHV 272118
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
418 PM CDT THU MAR 27 2014

LAC015-017-031-272130-
/O.CON.KSHV.SV.W.0016.000000T0000Z-140327T2130Z/
DE SOTO LA-CADDO LA-BOSSIER LA-
418 PM CDT THU MAR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR BOSSIER...CADDO AND DE SOTO PARISHES...

AT 413 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR KORAN...OR
13 MILES SOUTHEAST OF BOSSIER CITY...MOVING NORTHEAST AT 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3231 9374 3243 9373 3261 9347 3229 9343
      3227 9352 3228 9357 3229 9361 3226 9367
TIME...MOT...LOC 2118Z 235DEG 59KT 3247 9339

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 1:26 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Mar 27, 1:26 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
126 PM CDT THU MAR 27 2014

.AVIATION...
FOR THE 18Z TAFS...SCATTERED SHWRS EXPANDING ACROSS THE REGION
THIS AFTERNOON WITH SOME EMBEDDED TSTMS...ESPECIALLY ALONG AND
NORTH OF THE INTERSTATE 30 CORRIDOR AND DOWN NEAR SHV. EXPECT
CONVECTION TO WIND DOWN AFTER SUNSET ALTHOUGH SOME ISOLD SHWRS MAY
STILL BE ONGOING INTO THE EARLY EVENING. VARYING CIGS TO START THE
TAF PERIOD WITH IFR AT TYR/LFK AND MVFR FARTHER NORTH AND EAST
EXCEPT AT MLU WHERE LOW VFR CIGS ARE STILL IN PLACE. EXPECT CIGS
TO HOLD FAIRLY STEADY FOR THIS AFTERNOON BEFORE FALLING GRADUALLY
THIS EVENING AND INTO THE OVERNIGHT HOURS...WITH IFR AND SOME
INTERMITTENT LIFR CIGS THROUGH MUCH OF FRIDAY MORNING. SOME PATCHY
-DZ/FG WILL ALSO BE A CONCERN FROM MID TO LATE MORNING ON FRIDAY
AND THIS WILL PRODUCE MVFR VSBYS IN SEVERAL AREAS. GUSTY S/SE
WINDS THIS AFTERNOON WILL PERSIST FROM 10-15 KTS WITH GUSTS
EXCEEDING 20 KTS...THEN DROPPING OFF AT OR BELOW 10 KTS BY 28/03Z.
/19/

&&

.PREV DISCUSSION... /ISSUED 1127 AM CDT THU MAR 27 2014/

UPDATE...
TO INCREASE RAIN CHANCES OVER THE NORTHWEST HALF OF FORECAST AREA
TODAY AND MADE CHANGES TO THE FORECAST OVERNIGHT AND FOR FRIDAY AS
WELL. OTHER CHANGES TO THE HIGHS FOR THE AFTERNOON...DUE TO CLOUD
COVER AND POSSIBLE RAIN...WITH NOTHING OTHER THAN MINOR CHANGES TO
THE WINDS AND DEW POINTS. /06/

DISCUSSION...

HAVE UPDATED THE ZONES FOR THE FOUR STATE REGION TODAY THROUGH
FRIDAY WITH INCREASES IN RAIN CHANCES FOR THE REST OF TODAY FOR
THE NORTHWEST SECTIONS WHERE PRECIPITATION ALREADY IN PROGRESS.
FOR FRIDAY INCLUDED THE MENTION OF POSSIBLY SEVERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  79  54  76  46 /  70  60  20  10  10
MLU  64  79  56  73  45 /  70  60  50  10  10
DEQ  57  76  46  72  40 /  50  60  20  10  10
TXK  62  78  51  72  44 /  50  50  20  10  10
ELD  61  78  51  72  42 /  70  60  50  10  10
TYR  64  81  50  74  47 /  20  40  10  10  10
GGG  62  80  50  77  45 /  20  40  20  10  10
LFK  65  81  51  79  46 /  50  50  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

19
Hazardous weather outlook, Mar 27, 12:40 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1240 PM CDT THU MAR 27 2014

ARZ072-073-LAZ001>006-010>014-017>022-TXZ126-136>138-149>153-165>167-
281100-
ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CHEROKEE-CLAIBORNE-
COLUMBIA-DE SOTO-GRANT-GREGG-HARRISON-JACKSON-LA SALLE-LINCOLN-
MARION-NACOGDOCHES-NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK-
SABINE LA-SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-UNION AR-UNION LA-
WEBSTER-WINN-
1240 PM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...AND EAST
AND NORTHEAST TEXAS GENERALLY SOUTH OF INTERSTATE 20.

.DAY ONE...THIS AFTERNOON TONIGHT...

WINDY CONDITIONS WILL CONTINUE UNTIL AROUND 7 PM CDT IN THE EVENING
DUE TO A TIGHT PRESSURE GRADIENT BETWEEN SURFACE HIGH PRESSURE OVER
THE SOUTHEAST STATES AND SURFACE LOW PRESSURE OVER THE PLAINS.
BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
SPREAD TO THE NORTHEAST ACROSS THE AREA. ISOLATED STRONG
THUNDERSTORMS WILL BE POSSIBLE...WITH SMALL HAIL...GUSTY WINDS...
AND DEADLY LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ON FRIDAY...
MAINLY IN THE AFTERNOON AND EVENING...ALONG AND AHEAD OF A
COLD FRONT THAT WILL SHIFT SOUTHEAST ACROSS THE AREA FRIDAY
EVENING. STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREATS FRIDAY AFTERNOON AND
EVENING. HIGH PRESSURE ON THE SURFACE AND ALOFT BUILD OVER THE
AREA FOR THE EARLY WEEKEND AND KEEPS DRY CONDITIONS INTO
NEAR THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED BE NEEDED
THROUGH TONIGHT.

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125-281100-
BOWIE-CAMP-CASS-FRANKLIN-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-
MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-TITUS-UPSHUR-WOOD-
1240 PM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA AND
PORTIONS OF SOUTHWEST ARKANSAS...AND EAST AND NORTHEAST TEXAS
GENERALLY NORTH OF INTERSTATE 20.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WINDY CONDITIONS WILL CONTINUE UNTIL AROUND 7 PM CDT IN THE EVENING
DUE TO A TIGHT PRESSURE GRADIENT BETWEEN SURFACE HIGH PRESSURE OVER
THE SOUTHEAST STATES AND SURFACE LOW PRESSURE OVER THE PLAINS.
BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
SPREAD TO THE NORTHEAST ACROSS THE AREA. ISOLATED STRONG
TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH MAINLY SMALL
HAIL IF IT OCCURS...GUSTY WINDS...AND DEADLY LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ON FRIDAY...
MAINLY IN THE AFTERNOON AND EVENING...ALONG AND AHEAD OF A
COLD FRONT THAT WILL SHIFT SOUTHEAST ACROSS THE AREA FRIDAY
EVENING. STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREATS FRIDAY AFTERNOON AND
EVENING. HIGH PRESSURE ON THE SURFACE AND ALOFT BUILD OVER THE
AREA FOR THE EARLY WEEKEND AND KEEPS DRY CONDITIONS INTO
NEAR THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED BE NEEDED
THROUGH TONIGHT.

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:10 AM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more16 hr
Mar 27, 4:21 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Webster24 min
Mar 27, 4:46 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine29 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.